Alert archive / Texas / Tornado Warnings in 1999
Tornado Warning 23, NWS Shreveport, LA
NWS Shreveport, LA issued this tornado warning at Jan 22, 1999, 5:24 PM CST for Bowie County, Texas. It was in force for 61 min. 2 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jan 22, 1999, 5:24 PM CST (23:24 UTC)
- Expired
- Jan 22, 1999, 6:25 PM CST
- In force
- 61 min
- Issued by
- NWS Shreveport, LA
- Area
- Whole counties
County Bowie County, TX
The radar
The Shreveport radar (KSHV), 123 km from the middle of the area, began a volume at 23:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jan 22, 5:58 PM CST | Thunderstorm Wind 52 | Hooks, TX | Few trees and powerlines toppled. |
| Jan 22, 6:20 PM CST | Hail 1 | Texarkana, TX |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 11.4 hours before the alert went out and 276 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2848 m above ground
- 0-6 km bulk shear
- 67 kt
- 0-1 km storm-relative helicity
- 3 m²/s²
- 0-3 km storm-relative helicity
- 102 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
999 WFUS1 KSHV 222327 RRA TORSHV TXC037-230025- BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE SHREVEPORT LA 524 PM CST FRI JAN 22 1999 THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A * TORNADO WARNING FOR... BOWIE COUNTY IN NORTHEASTERN TEXAS * UNTIL 625 PM CST * AT 524 PM CST ... AREA LAW ENFORCEMENT INDICATED A TORNADO IN NEW BOSTON. THE THUNDERSTORM CONTAINING THIS TORNADO WAS MOVING EAST NORTHEAST AT 25 MPH. * THE TORNADO IS EXPECTED TO BE NEAR... RED BANK AROUND 530 PM. IF YOU ARE IN A MOBILE HOME...ABANDON IT FOR A STURDY BUILDING OR GET INTO A DITCH OR CULVERT. 6 &
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this tornado warning went out at Jan 22, 2:35 PM CST, 2 hours 49 minutes earlier.
Area forecast discussion, Jan 22, 2:35 PM CST, 2 hours 49 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 235 PM CST FRI JAN 22 1999 SURFACE LOW CENTERED JUST TO WEST OF CWA THIS AFTERNOON WAS STILL DIGGING TO THE SOUTHEAST WITH DRY AIR REACHING THE UPPER TEXAS COAST. ETA SEEMS TO HAVE MOVEMENT DOWN AND PLACES H5 VORT MAX OVER SHV SHORTLY AFTER 00Z. NGM CENTER IS DISPLACED A LITTLE TO WEST IN NORTHEAST TEXAS. LIKE THE ETA SOLUTION BEST. SYSTEM IS ALMOST VERTICAL WITH SURFACE WIND SHIFT NOT MUCH AHEAD OF UPPER LOW. SOME VERTICAL MOTION EXPECTED IN NORTHWEST QUADRANT OF SYSTEM..SO KEEPING CHANCE OF RAIN IN FORECAST THROUGH MUCH OF TONIGHT NOT A BAD PLAN..AT LEAST FOR NORTHERN TWO THIRDS OF CWA. HOWEVER..OUR TEXAS COUNTIES IN SW PORTION OF CWA MAY REMAIN DRY. WRAP AROUND CLOUDS SHOULD BREAK BY MIDDAY SATURADY WEST HALF OF AREA... BUT EASTERN MOST COUNTIES IN ARKANSAS AND LA PARISHES MAY BE CLOUDY TIL EARLY AFTERNOON. LIKE NGM MOS COOLER TEMPS FOR SATURDAY AND AVN LOWER MINS SATURDAY NIGHT. RIDGE BUILDS FAST ACROSS AREA ON SUNDAY AND CANNOT ARGUE WITH MOS MID 60S. SHV 41/51/32/66 4100 MLU 45/51/31/63 4100 14
In the hours before
Local storm report, Jan 22, 11:40 AM CST, 5 hours 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1140 AM CST FRI JAN 22 1999
TIME(CST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....PARISH/COUNTY LOCATION....
0625 AM CALHOUN LA 3 INCH HAIL
01/22/99 OUACHITA HAM RADIO OPERATOR STORED
THE HAIL IN HIS FREEZER.
0705 AM LAKESHORE LA .5 INCH HAIL
01/22/99 OUACHITA HAM RADIO OPERATOR REPORT.
0715 AM 5 NE MONROE LA .5 INCH HAIL
01/22/99 OUACHITA HAM RADIO OPERATOR REPORT.
1127 AM DOWNSVILLE LA .5 INCH HAIL
01/22/99 UNION HAM RADIO OPERATOR REPORT.Local storm report, Jan 22, 11:53 AM CST, 5 hours 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1153 AM CST FRI JAN 22 1999
TIME(CST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....PARISH/COUNTY LOCATION....
1140 AM CHOPIN LA .88 INCH HAIL
01/22/99 NATCHITOCHES FROM SPOTTER TRAVELING
ON I-49.
1140 AM CHOPIN LA
01/22/99 NATCHITOCHES FUNNEL CLOUD FROM SPOTTER
TRAVELING ON I-49.Special weather statement, Jan 22, 1:16 PM CST, 4 hours 8 minutes before
LAZ017-018-020-022-222017- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SHREVEPORT LA 116 PM CST FRI JAN 22 1999 ...TORNADO WATCH CANCELLED FOR NORTHWEST LOUISIANA PARISHES... THE TORNADO WATCH ISSUED THIS MORNING FOR SABINE..NATCHITOCHES.. GRANT AND LA SALLE PARISHES HAS BEEN CANCELLED. A FEW THUNDERSTORMS STILL REMAIN IN AREA...HOWEVER THEY ARE NOT SEVERE AND SHOULD MOVE INTO NORTHEAST LOUISIANA DURING THE NEXT HOUR OR SO.
Local storm report, Jan 22, 1:40 PM CST, 3 hours 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
140 PM CST FRI JAN 22 1999
TIME(CST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....PARISH/COUNTY LOCATION....
0115 PM MONROE LA .5 INCH HAIL
01/22/99 OUACHITA AT KNOE TV FROM HEAD
METEOROLOGIST.Local storm report, Jan 22, 2:40 PM CST, 2 hours 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
240 PM CST FRI JAN 22 1999
TIME(CST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....PARISH/COUNTY LOCATION....
1125 PM KILGORE TX 59 MPH TSTM GUST
01/21/99 GREGG NUMEROUS TREES AND POWER
LINES DOWN, SEVERAL MOBILE
HOMES DESTROYED ON WEST
SIDE OF TOWN, EXTENSIVE
ROOF DAMAGE TO STONERIDGE
APT. COMPLEX, PARTIAL ROOF
BLOWN OFF LAKEWOOD APT.
COMPLEX, NUMEROUS BUSINESS
SIGNS DESTROYED AND WINDOWS
BLOWN OUT, GGG ASOS PK WND
59 MPH. REPORTS FROM
KILGORE POLICE DEPT.
19The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 21, 9:38 PM CST | Severe Thunderstorm Warning | SHV | Franklin, Titus | 32 min |
| Jan 21, 10:45 PM CST | Severe Thunderstorm Warning | SHV | Smith | 65 min |
| Jan 21, 10:48 PM CST | Severe Thunderstorm Warning | SHV | Upshur | 32 min |
| Jan 21, 10:52 PM CST | Severe Thunderstorm Warning | SHV | Gregg | 63 min |
| Jan 21, 10:57 PM CST | Severe Thunderstorm Warning | SHV | Cherokee | 63 min |
| Jan 21, 11:07 PM CST | Severe Thunderstorm Warning | SHV | Marion | 63 min |
| Jan 21, 11:16 PM CST | Severe Thunderstorm Warning | SHV | Harrison, Rusk | 59 min |
| Jan 21, 11:22 PM CST | Severe Thunderstorm Warning | SHV | Cass | 63 min |
| Jan 21, 11:56 PM CST | Severe Thunderstorm Warning | SHV | Panola | 59 min |
| Jan 22, 12:09 AM CST | Severe Thunderstorm Warning | SHV | Cherokee | 31 min |
| Jan 22, 2:16 AM CST | Severe Thunderstorm Warning | SHV | Cherokee | 49 min |
| Jan 22, 4:19 AM CST | Severe Thunderstorm Warning | SHV | Nacogdoches | 61 min |
Nearby
Tornado Warnings in Texas, 1999Every tornado warning in 1999Tornadoes in 1999
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.